Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 29, 2005, 4:20 PM CDT for Harrison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 4:20 PM CDT (21:20 UTC)
- Expired
- May 29, 2005, 4:48 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, MS
The radar
The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 292120 TORLIX MSC047-292145- /O.NEW.KLIX.TO.W.0056.050529T2120Z-050529T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI * UNTIL 445 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONG BEACH...MOVING EAST NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GULFPORT BY 430 PM CDT BILOXI BY 445 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3041 8925 3024 8918 3034 8888 3055 8892 $$
2 follow-up statements
000 WWUS54 KLIX 292134 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 PM CDT SUN MAY 29 2005 MSC047-292145- /O.CON.KLIX.TO.W.0056.000000T0000Z-050529T2145Z/ HARRISON MS- 434 PM CDT SUN MAY 29 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CDT FOR HARRISON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS LOCATED NEAR GULFPORT...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BILOXI BY 445 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3041 8925 3024 8918 3034 8888 3055 8892 $$
000 WWUS54 KLIX 292148 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 447 PM CDT SUN MAY 29 2005 MSC047-292157- /O.EXP.KLIX.TO.W.0056.000000T0000Z-050529T2145Z/ HARRISON MS- 447 PM CDT SUN MAY 29 2005 ...THE TORNADO WARNING FOR HARRISON COUNTY EXPIRED AT 445 PM CDT... THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED OVER SOUTHERN HARRISON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3041 8925 3024 8918 3034 8888 3055 8892 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 3:50 PM CDT, 30 minutes earlier.
Area forecast discussion, May 29, 3:50 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 PM CDT SUN MAY 29 2005 .DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
In the hours before
Special weather statement, May 29, 12:57 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>070-080-291815- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-IBERVILLE LA-LIVINGSTON LA- LOWER JEFFERSON LA-LOWER LAFOURCHE LA-LOWER PLAQUEMINES LA- LOWER ST. BERNARD LA-LOWER TERREBONNE LA-ORLEANS LA-PIKE MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS- 1257 PM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 347 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTWEST MISSISSIPPI HAS BEEN CANCELLED. THE FOLLOWING PARISHES IN LOUISIANA ARE NO LONGER IN THE WATCH... POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST HELENA...TANGIPAHOA...ST TAMMANY...LIVINGSTON...EAST BATON ROUGE...WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSUMPTION...ST JAMES...ST JOHN THE BAPTIST...ST CHARLES...JEFFERSON...ORLEANS...ST BERNARD...PLAQUEMINES...TERREBONNE AND LAFOURCHE. IN MISSISSIPPI...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH... WILKINSON...AMITE AND PIKE. HANCOCK COUNTY MISSISSIPPI REMAINS IN WATCH NUMBER 347 UNTIL 4 PM BUT WILL LIKELY BE CANCELLED IN THE NEXT HOUR. 24
Special weather statement, May 29, 1:59 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT SUN MAY 29 2005 MSZ080-291900- HANCOCK MS- 159 PM CDT SUN MAY 29 2005 SEVERE THUNDERSTORM WATCH NUMBER 347 IS NO LONGER IN EFFECT FOR HANCOCK COUNTY MISSISSIPPI. 24
Special weather statement, May 29, 2:54 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>065-MSZ077-080-292200- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS- POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA- ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA- UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA- UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA- WEST BATON ROUGE LA-WEST FELICIANA LA- 254 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA... A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI. MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO MEMORIAL DAY. IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE A MINOR FLOOD THREAT FROM TRAINING EFFECTS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. 24
Local storm report, May 29, 3:16 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 15 N KILN 30.63N 89.43W
05/29/2005 HANCOCK MS EMERGENCY MNGR
SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.
0308 PM FUNNEL CLOUD 5 NE DESTREHAN 30.01N 90.31W
05/29/2005 ST. CHARLES LA EMERGENCY MNGR
SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
NORTHEAST. REPORTED AS DECENDING THEN LIFTED.
&&
RICKSLocal storm report, May 29, 4:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LIVINGSTON 30.50N 90.75W
05/29/2005 0.88 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED PUBLIC REPORT FROM WAFB-TV BATON ROUGE.
&&
RICKSLocal storm report, May 29, 4:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO GULFPORT 30.39N 89.07W
05/29/2005 HARRISON MS EMERGENCY MNGR
REPORT OF A POSSIBLE TOUCHDOWN NEAR THE LONG BEACH AND
GULPORT CITY LIMITS.
&&
RICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 53 min |
| May 29, 12:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 36 min |
| May 29, 3:36 PM CDT | Tornado Warning | LIX | Hancock | 26 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 49 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 28 min |
| May 29, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 50 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 116 min |
| May 29, 6:19 PM CDT | Tornado Warning | LIX | Amite | 41 min |
| May 29, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 55 min |
| May 29, 6:58 PM CDT | Tornado Warning | LIX | Pike | 47 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.